Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 241, NWS Nashville, TN

June 2, 1998Benton County, Houston County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 1998, 12:57 AM CDT for Benton County, Houston County, Humphreys County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 1998, 12:57 AM CDT (05:57 UTC)
Expired
Jun 2, 1998, 1:30 AM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Benton County, TN, Houston County, TN, Humphreys County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-459 J/kg
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WUUS1 KBNA 020559 RRA
SVRBNA
TNC005-083-085-020630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1257 AM CDT TUE JUN 2 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN WESTERN TENNESSEE
  HOUSTON COUNTY IN MIDDLE TENNESSEE
  HUMPHREYS COUNTY IN MIDDLE TENNESSEE

* UNTIL 130 AM CDT

* AT 1256 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF CAMDEN OR IN
  THE VICINITY OF EVA MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORM WILL BE NEAR...
  NATHAN BEDFORD FOREST STATE PARK AT 1259 AM CDT
  HARMON CREEK AT 100 AM CDT
  NEW JOHNSONVILLE AT 100 AM CDT
  TRINITY AT 110 AM CDT
  LONELY AT 110 AM CDT
  WAVERLY AT 115 AM CDT
  HURRICANE MILLS AT 120 AM CDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:15 PM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jun 1, 7:15 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT MON JUN 1 1998

CURNT ZFP SHAPING UP WELL ATTM. RECOMMEND PUTTING POPS OFF TIL AFT
MIDNIGHT FOR NRN MID TN ZNS AS CLDS AND PCPN STILL A LONG WAY OFF.
NO OTHER CHANGES RECOMMENDED.

08

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:16 AM CDTSevere Thunderstorm WarningOHXDickson49 min
Jun 2, 1:41 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson64 min
Jun 2, 2:12 AM CDTSevere Thunderstorm WarningOHXWilson33 min
Jun 2, 2:18 AM CDTSevere Thunderstorm WarningOHXWilliamson47 min
Jun 2, 2:25 AM CDTSevere Thunderstorm WarningOHXRutherford50 min
Jun 2, 3:00 AM CDTSevere Thunderstorm WarningOHXCannon50 min
Jun 2, 3:04 AM CDTTornado WarningOHXCannon, Rutherford51 min
Jun 2, 3:22 AM CDTSevere Thunderstorm WarningOHXCoffee33 min
Jun 2, 3:42 AM CDTTornado WarningOHXCoffee33 min
Jun 2, 3:45 AM CDTSevere Thunderstorm WarningOHXGrundy, Warren50 min
Jun 2, 3:57 AM CDTSevere Thunderstorm WarningOHXCannon, Warren48 min
Jun 2, 4:20 AM CDTTornado WarningOHXWarren35 min
Jun 2, 4:32 AM CDTTornado WarningOHXGrundy33 min
Jun 2, 4:41 AM CDTSevere Thunderstorm WarningOHXSequatchie34 min
Jun 2, 4:44 AM CDTSevere Thunderstorm WarningOHXBledsoe31 min
Jun 2, 4:53 AM CDTTornado WarningOHXSequatchie32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.